Has anyone heard or read of any studies that show some sort of connection between successful, or unsuccessful INF/riba treatment. I'm on week 31 and have und since week 4, maybe I shouldnt be concerned about this right now. But, man I'm so tired I dont even want to get out of bed. Fatigue was my main complaint,when I went to my family doc and was diagnosed. But it seems like since around week 25 or so I'm a zombie,no energy no interest in anything. I had my heart and lung functions checked, a little copd (smoked 25 yrs) quit 10 years ago. Maybe the riba is accumulating in my liver. stage3 +fatty liver disese. But im so much more exausted than I was even 6 weeks ago. If it gets any worse I'm not going to have the strength to do my daily living activities. Bathing,grocery shopping ect. I'm really worried. My gastro isn't any comfort. He is strictly business, I might as well be a car he's working on. AST/ALT slightly elevated, but they are about the same as when I started TX. all other bloodwork within normal. anybody got any ideas? Im ready to listen.
I was pretty wrecked from weeks 4 to week 18 or so. Fluish, exhausted, etc. At week 18 I took a look at my diet and made sure I was getting protein at every meal and almost zero sugar. I don't know if that's effective for everyone, but it has worked for me in the past and it either worked during tx or else coincidentally I started to feel better.
I'm still tired a lot of the time, but I can actually stand in the kitchen and cook for several hours or go for a walk and even DO stuff now whereas during the earlier part of my treatment I was way too wiped out.
Are you eating enough to sustain life? Are you eating things that will rebuild your body (proteins)? It could help to take a look at that and it certainly won't hurt.
this is so bad that the gastro gave me an amphetamine (didrex) class III. not as strong as adderol or ritalin, but i take 50mg mid morn and 50mg mid afternoon. I drink 3-4 2 liter sodas a day. Now, i"m not stretching the truth. I used to shower every day. now (im almost ashamed to post this) sometimes once a week. I eat **** like cheese and peanut butter crackers. If i get a "burst"lol of energy i'll boil a 1/2 dozen eggs. I started tx i weighed 285 (6'2") overweight. everytime i go in for a visit ive dropped another 5-10 lbs. I know the didrex is cutting my appetite. I never go over the dosage 50mg +50mg. you can google didrex its some strong stuff. But i cant tell where its doing anything. Ive been on this forum since feburary when i started tx. and ive heard some stories of people who couldnt get out of bed. thing is up til about week 23-24 i was tired. but in the last 2 months its gone past being tired. sunday i slept 17hrs. finally got out of bed 2 hrs later I was back in bed. I know im sounding like a crybaby but this is awful.
Yeah, what are your hemoglobin (hgb) numbers? It's really common for them to drop down several points from normal range due to ribivirin destroying hemoglobin cells (the reds that carry oxygen). 10 is usually where they start you on Procrit, a drug that causes the bone marrow to produce extra hemoglobin. They can start it before you get down to 10 but that's the doctor's call. That would make a lot more sense than prescribing a stimulant. That's targeting the wrong system from my perspective.
Can you switch the soda to soda water mixed with juice or something? Half and half? I used to do that with my kids when they were little, make "juice pop". That much sugar in pop is just really not good for you - short bursts of energy that fade even more.
I echo the questions on hemoglobin and find it odd that you haven't mentioned it at all - lowering hemoglobin is one of the most common culprits of fatigue while on treatment. Is your doctor monitoring that? Is he doing regular CBC testing to monitor both your white count - ANC (Absolute Neutrophil Count) and your HGB - Hemoglobin? If you're not as yet, I'd suggest asking for copies of your blood tests so that you can keep an eye on these things yourself.
On 8/5/09 hemoglobin was 11.9 ( the normal scale from this lab says normal is 12.0-18.0. I only drink diet soda ,no sugar,but I know it has that artificial sweetener, which probably isn't any good for you either.Of all the bloodwork RBC is 3.72 (norm 4.0-6.3 10x6/ul. hemo was 11.9. hematocrit 35.7(37.0-51.0)platlet blood count 111 (norm 140-440) ALT 38 ALT is 90.No my gastro doesn.t very good people skills.,but he.s on top of blood/liver functions. By the way I mentioned on my last post he had given me Didrex 50mg twice a day. It made me feel like ****, buzzin about 440amps ,more than the normal amount of trouble sleeping. I dont have a good appetite anyway,but this stuff makes you not want to eat at all. (if your not familiar with didrex,its a full amphetamine and it falls between adderall and those phhtermine,adipex ****. He have me 60 (2xday) I gave it a week and its in the nightstand with the rest of the **** ive tried that didnt work.I guess it.s just my turn in the barrel. IM feeling better,which is really relative, last week cleaned the house,and got the laundry caught up. What I preach to others is happening to me"when your doin good be happy cause it can change on a dime. THANX EVERYBODY, and I mean that, just sharing, the good and the bad, Is just as beneficial as any med they prescribe. Anyway Im feeling better and lowering dose or stopping treatment would have me crying,kicking and screaming bloody murder. by the way, week 32 UND. thanx for all the responses.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.